Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
152 Doctors are Online

Can bath salt be a reason of having dilated pupils and nervous-type body movements?

User rating for this question
Very Good
Answered by

ENT Specialist
Practicing since : 1991
Answered : 2445 Questions
I have just learned that my 18-yr-old daughter has snorted "bath salts" (she admitted to it). I am observing her dilated pupils, aggitated/nervous-type body movements, sleeplessness and generalized odd behavior. What now? How long do these symptoms last? I am very worried... Should we seek medical help now, or wait it out?...(at what point is medical intervention prudent?)
Posted Sat, 28 Apr 2012 in General Health
Answered by Dr. Sumit Bhatti 1 hour later

You should immediately seek medical examination and help. Irrespective of the present signs and symptoms.

There are many signs besides dilated pupils which may be present. The ER team should be able to pick up other abnormal vital signs.

While you do this, try and find answer to some of these questions:
1. Are these genuine bath salts or were they laced with other drugs designed to be snorted for recreational drug abuse?
2. Is this a one off incident or sequential use. Withdrawal can be a major problem with continuous use.
3. How can further use be prevented. Rehabilitation is important.
4. If the ingredients are unknown, is there any left over material for chemical analysis?

In a single ingestion or snorting the symptoms could last a few hours or a day. The effects of serial use could last for days. Certain drugs which may be added intentionally may have severe addictive properties and cause long lasting or permanent damage.

Hope I have answered your query. If you have any follow up queries I will be available to answer them.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor